Alert archive / California / Hazardous Seas Warnings in 2015
Hazardous Seas Warning 45, NWS Eureka, CA
NWS Eureka, CA issued this hazardous seas warning at Dec 25, 2015, 2:31 AM PST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 25, 2015, 2:31 AM PST (10:31 UTC)
- Expired
- Dec 25, 2015, 3:00 PM PST
- In force
- 12 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
346 WHUS76 KEKA 251031 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 231 AM PST FRI DEC 25 2015 PZZ475-251800- /O.CAN.KEKA.GL.W.0046.000000T0000Z-151225T1100Z/ /O.NEW.KEKA.SE.W.0045.151225T1031Z-151225T1800Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 231 AM PST FRI DEC 25 2015 ...HAZARDOUS SEAS WARNING IN EFFECT UNTIL 10 AM PST THIS MORNING... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HAZARDOUS SEAS WARNING...WHICH IS IN EFFECT UNTIL 10 AM PST THIS MORNING. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...N 20 TO 30 KT TODAY...EASING TO 15 TO 25 KT BY TONIGHT. * SEAS...NW 17 FT AT 13 SECONDS THIS MORNING...SUBSIDING TO 13 FT AT 13 SECONDS BY THIS EVENING AND CONTINUING TO SUBSIDE OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ PZZ470-251845- /O.CAN.KEKA.GL.W.0046.000000T0000Z-151225T1100Z/ /O.EXB.KEKA.SC.Y.0210.000000T0000Z-151226T1200Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 231 AM PST FRI DEC 25 2015 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM PST SATURDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...N 15 TO 25 KT TODAY. * SEAS...NW 15 FT AT 13 SECONDS...SUBSIDING TO 11 FT AT 12 SECONDS BY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ450-251845- /O.CAN.KEKA.SE.W.0044.000000T0000Z-151225T1100Z/ /O.EXT.KEKA.SC.Y.0210.000000T0000Z-151226T1200Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 231 AM PST FRI DEC 25 2015 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE HAZARDOUS SEAS WARNING. * SEAS...NW 15 FT AT 13 SECONDS...SUBSIDING TO 11 FT AT 12 SECONDS BY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ455-251845- /O.CAN.KEKA.SE.W.0043.000000T0000Z-151225T1100Z/ /O.EXT.KEKA.SC.Y.0210.000000T0000Z-151226T1200Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 231 AM PST FRI DEC 25 2015 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE HAZARDOUS SEAS WARNING. * WINDS...NW 15 TO 25 KT TODAY. * SEAS...NW 15 FT AT 13 SECONDS...SUBSIDING TO 11 FT AT 12 SECONDS BY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
3 follow-up statements
804 WHUS76 KEKA 251655 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 855 AM PST FRI DEC 25 2015 PZZ475-260100- /O.EXA.KEKA.SC.Y.0210.000000T0000Z-151226T1200Z/ /O.CON.KEKA.SE.W.0045.000000T0000Z-151225T1800Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 855 AM PST FRI DEC 25 2015 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM PST SATURDAY... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM PST SATURDAY. * WINDS...N 15 TO 25 KT TODAY. * SEAS...NW 15 FT AT 13 SECONDS...SUBSIDING TO 11 FT AT 12 SECONDS BY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ450-455-470-260100- /O.CON.KEKA.SC.Y.0210.000000T0000Z-151226T1200Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA OUT 10 NM- PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 855 AM PST FRI DEC 25 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST SATURDAY... * WINDS...N WINDS 10 TO 20 KT TODAY. * SEAS...NW 15 FT AT 13 SECONDS...SUBSIDING TO 11 FT AT 12 SECONDS BY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
979 WHUS76 KEKA 251757 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 957 AM PST FRI DEC 25 2015 PZZ475-260200- /O.EXT.KEKA.SE.W.0045.000000T0000Z-151225T2300Z/ /O.CON.KEKA.SC.Y.0210.000000T0000Z-151226T1200Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 957 AM PST FRI DEC 25 2015 ...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST SATURDAY... * WINDS...N 15 TO 25 KT TODAY. * SEAS...NW 15 FT AT 13 SECONDS...SUBSIDING TO 11 FT AT 12 SECONDS BY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ450-455-470-260200- /O.CON.KEKA.SC.Y.0210.000000T0000Z-151226T1200Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA OUT 10 NM- PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 957 AM PST FRI DEC 25 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST SATURDAY... * WINDS...N WINDS 10 TO 20 KT TODAY. * SEAS...NW 15 FT AT 13 SECONDS...SUBSIDING TO 11 FT AT 12 SECONDS BY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
398 WHUS76 KEKA 252321 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 321 PM PST FRI DEC 25 2015 PZZ475-260730- /O.EXP.KEKA.SE.W.0045.000000T0000Z-151225T2300Z/ /O.CON.KEKA.SC.Y.0210.000000T0000Z-151226T1200Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 321 PM PST FRI DEC 25 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST SATURDAY... ...HAZARDOUS SEAS WARNING HAS EXPIRED... * WINDS...N 10 TO 20 KT TONIGHT. * SEAS...NW 10 TO 13 FT AT 13 SECONDS TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ450-455-470-260730- /O.CON.KEKA.SC.Y.0210.000000T0000Z-151226T1200Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA OUT 10 NM- PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 321 PM PST FRI DEC 25 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST SATURDAY... * WINDS...N WINDS 10 TO 20 KT TONIGHT. * SEAS...TO 11 FT AT 12 SECONDS BY TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this hazardous seas warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this hazardous seas warning went out at Dec 24, 10:49 PM PST, 3 hours 42 minutes earlier.
Area forecast discussion, Dec 24, 10:49 PM PST, 3 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
1049 PM PST THU DEC 24 2015
.SYNOPSIS...RAIN AND SNOW SHOWERS WILL COME TO AN END ON FRIDAY
WITH DRY WEATHER EXPECTED FRIDAY NIGHT INTO THE WEEKEND. VERY COLD
OVERNIGHT TEMPERATURES ARE FORECAST FOR FRIDAY NIGHT.
&&
.UPDATE...THE WINTER STORM WARNING HAS BEEN EXTENDED WITH SNOW
CONTINUING TO FALL ACROSS THE NORTH COAST INTERIOR ZONE. GUIDANCE
GENERALLY SHOWS THE SNOW ENDING BY 12Z...BUT OPTED TO EXTEND IT A
FEW MORE HOURS UNTIL AROUND SUNRISE TO COVER ANY MODEL TIMING
ISSUES. OTHERWISE THE FORECAST REMAINS ON TRACK.
&&
.PREV DISCUSSION......ISSUED AT 847 PM PST...
UPDATE...THE HEAVIEST PRECIPITATION HAS NOW ENDED IN THE UPPER
TRINITY AND INTERIOR MENDOCINO ZONES...SO THE WINTER STORM WARNING
HAS BEEN ALLOWED TO EXPIRE AT 7 PM. OTHERWISE THE FORECAST REMAINS
ON TRACK WITH NUMEROUS SHOWERS CONTINUING TO IMPACT HUMBOLDT...
DEL NORTE...WESTERN TRINITY...AND COASTAL MENDOCINO COUNTIES
TONIGHT. SOME OF THE STRONGER CELLS HAVE PRODUCED SMALL HAIL AND
LIGHTNING THIS EVENING.
PREV DISCUSSION......ISSUED AT 406 PM PST...
DISCUSSION...WIDESPREAD SHOWERS ASSOCIATED WITH A COLD SHORTWAVE
TROUGH MOVING OVER THE AREA HAS BROUGHT A VARIETY OF WEATHER IMPACTS
TO NW CALIFORNIA TODAY. THUNDERSTORMS...HAIL...RAIN...AND SNOW HAVE
ALL BEEN REPORTED. HAIL AND LIGHTNING WILL CONTINUE TO BE POSSIBLE
WITH THE STRONGEST SHOWERS FOR COASTAL LOCATIONS THROUGH THE EVENING
AS THERMODYNAMICS CONDUCIVE TO SMALL HAIL AND THUNDERSTORMS REMAIN
IN PLACE. SNOW WAS REPORTED TO AS LOW AS 500 FEET ALONG THE HWY 96
CORRIDOR IN HUMBOLDT COUNTY THIS MORNING. IN GENERAL...SNOW LEVELS
ACROSS THE AREA HAVE RANGED FROM 1500 TO 2000 FEET OR HIGHER. SNOW
TOTALS OF 4 TO 6 INCHES HAVE BEEN REPORTED ACROSS MUCH OF THE
INTERIOR MOUNTAINS ABOVE 2500 FEET WITH ISOLATED TOTALS OF 8 INCHES
OR MORE IN SPOTS. SHOWERS WILL CONTINUE INTO THE EVENING...GRADUALLY
DECREASING OVERNIGHT. ANOTHER 1 TO 4 INCHES OF SNOW LOOK POSSIBLE
ACROSS THE AREA TONIGHT...HIGHEST ACROSS THE NORTH. THE WINTER STORM
WARNING IS ON TRACK TO EXPIRE LATER THIS EVENING FOR INTERIOR AREAS.
A FEW SHOWERS MAY PERSIST DURING THE MORNING ON FRIDAY BEFORE HIGH
PRESSURE BEGINS TO BUILD OVER THE AREA AND CLOUD COVER BEGINS TO
DECREASE...WITH DRY CONDITIONS PERSISTING INTO SATURDAY AND THE
FIRST HALF OF SUNDAY. TEMPERATURES FRIDAY NIGHT INTO SATURDAY
MORNING WILL BE QUITE COLD ACROSS THE AREA WITH TEMPERATURES
POTENTIALLY DOWN INTO THE TEENS ACROSS SOME INTERIOR VALLEYS WITH
20S POSSIBLE FOR COASTAL LOCATIONS. A HARD FREEZE WATCH HAS BEEN
ISSUED FOR THE COASTAL ZONES FRIDAY NIGHT INTO SATURDAY MORNING.
THE NEXT SYSTEM APPROACHES THE AREA ON SUNDAY. MODELS HAVE FINALLY
COME INTO BETTER AGREEMENT ON BRINGING A COLD FRONT INTO THE AREA
SUNDAY AFTERNOON AND EVENING. SNOW LEVELS LOOK TO BE AROUND 3000 TO
4000 FEET...BUT THERE MAY BE LINGERING COLD INTERIOR AIR IN TRINITY
COUNTY THAT COULD LOWER SNOW LEVELS TO 2000 FEET OR LESS. THIS WILL
NEED TO BE WATCHED AS IT GETS CLOSER. THIS SYSTEM LOOKS TO BE MOVING
FAIRLY QUICK SO RAIN/SNOW AMOUNTS WILL BE MODEST. MONDAY THERE MAY
BE A FEW LINGERING SHOWERS AROUND THE AREA.
MODELS NOW PROG HIGH PRESSURE RETURNING TO THE REGION ON TUESDAY AND
PERSISTING THROUGH MUCH OF THE WEEK...KEEPING THE AREA MAINLY DRY.
HAVE BACKED OFF ON POPS FOR THIS TIME FRAME. STP/MKK
AVIATION...VARIABLE CONDITIONS HAVE BEEN OBSERVED ACROSS THE
AREA TODAY AS SHOWERS AND THUNDERSTORMS ASSOCIATED WITH A
SHORTWAVE TROUGH MOVING OVERHEAD HAVE PRODUCED RAIN...SNOW...AND
HAIL. SHRAGS AND VCTS WILL BE POSSIBLE THROUGH THE EVENING HOURS
AS INSTABILITY REMAINS IN PLACE. VFR TO MVFR WILL BE POSSIBLE INTO
THE OVERNIGHT...WITH CIGS AND VSBYS DOWN TO AS LOW AS IFR WITH THE
HEAVIEST SHOWERS. SHOWERS WILL BE ON THE DECREASE LATE TONIGHT
WITH GRADUALLY IMPROVING CONDITIONS AS THE SHORTWAVE TROUGH BEGINS
TO SHIFT EAST. STP
MARINE...GALE FORCE WINDS AND ELEVATED SEAS WILL CONTINUE THROUGH
THE EVENING SO I EXTENDED THE HAZARDOUS SEAS WARNING FOR THE INNER
WATERS TO END AT THE SAME TIME AS THE GALES LATE TONIGHT. WINDS WILL
EASE FRIDAY AND SATURDAY AS RIDGING SHIFTS IN BEHIND THE EXITING
STORM SYSTEM ALLOWING THE PRESSURE GRADIENT TO WEAKEN ACROSS THE
COASTAL WATERS. THE SEA STATE WILL DIMINISH AS WELL AS THE POST
FRONTAL SWELL SUBSIDES INTO THE WEEKEND. ADVISORIES WILL BE NEEDED
FOLLOWING THE GALES EARLY FRIDAY MORNING THEN THERE LOOKS TO BE A
FAVORABLE WEATHER WINDOW ON SATURDAY AS SEAS FALL TO 5 TO 7 FT AND
WINDS BECOME RELATIVELY LIGHT AND VARIABLE. THIS WINDOW WILL BE
SHORT LIVED AS ANOTHER NW SWELL BUILDS ACROSS THE WATERS SUNDAY AND
SOUTH WINDS INCREASE AHEAD OF A FRONT SUNDAY AFTERNOON. KML
HIGH SURF AND COASTAL FLOODING...THE HIGH SURF ADVISORY EXPIRED AS
SURF HEIGHTS DIMINISHED THROUGH THE LATE AFTERNOON. THE NORTHWEST
SWELL WILL CONTINUE TO SUBSIDE FRIDAY AND SATURDAY SO ADDITIONAL
ADVISORIES WILL NOT BE NECESSARY AT LEAST THROUGH THE WEEKEND.
COASTAL FLOODING, ON THE OTHER HAND, WILL BE A POTENTIAL AROUND HIGH
TIDE CHRISTMAS DAY AND SATURDAY AS ASTRONOMICAL TIDES ARE PREDICTED
TO BE VERY HIGH. IMPACTS SHOULD BE SIMILAR TO WHAT WAS OBSERVED
TODAY. WILL ALLOW THE OVERNIGHT SHIFT TO KEEP AN EYE ON THE STORM
SURGE WHICH ESSENTIALLY PUSHES THE TIDE LEVELS INTO CRITICAL LEVELS.
AGAIN, ONLY NUISANCE FLOODING SHOULD OCCUR. KML
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
HARD FREEZE WATCH FROM LATE FRIDAY NIGHT THROUGH SATURDAY
MORNING FOR CAZ001.
COASTAL FLOOD ADVISORY FROM 9 AM TO 1 PM PST FRIDAY FOR CAZ001.
HARD FREEZE WATCH FROM LATE FRIDAY NIGHT THROUGH SATURDAY
MORNING FOR CAZ002.
WINTER STORM WARNING UNTIL 6 AM PST FRIDAY ABOVE 2000 FEET FOR
CAZ003.
NORTHWEST CALIFORNIA COASTAL WATERS...
SMALL CRAFT ADVISORY UNTIL 3 AM PST FRIDAY FOR PZZ450-455.
HAZARDOUS SEAS WARNING UNTIL 3 AM PST FRIDAY FOR PZZ450-455.
GALE WARNING UNTIL 3 AM PST FRIDAY FOR PZZ470-475.
&&
VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/NWSEUREKA
HTTP://WWW.TWITTER.COM/NWSEUREKAHazardous weather outlook, Dec 24, 8:17 PM PST, 6 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE EUREKA CA 817 PM PST THU DEC 24 2015 CAZ001-251500- REDWOOD COAST- 817 PM PST THU DEC 24 2015 ...COASTAL FLOOD ADVISORY IN EFFECT FROM 9 AM TO 1 PM PST FRIDAY... ...HARD FREEZE WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TONIGHT. SMALL HAIL WILL BE POSSIBLE WITH SHOWERS OVERNIGHT. PATCHY AREAS OF BLACK ICE MAY DEVELOP LATE TONIGHT INTO EARLY FRIDAY MORNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A HARD FREEZE WATCH IS CURRENTLY IN EFFECT FRIDAY NIGHT THROUGH SATURDAY MORNING. FREEZING TEMPERATURES WILL MAKE ROADS EXTREMELY SLIPPERY SO PLAN FOR EXTRA TIME WHEN DRIVING AND TAKE IT SLOW. A COASTAL FLOOD ADVISORY IS IN EFFECT FROM 9 AM TO 1 PM FRIDAY. MINOR COASTAL FLOODING IS POSSIBLE WITH VERY HIGH ASTRONOMICAL TIDES ON FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ004-251500- UPPER TRINITY RIVER- 817 PM PST THU DEC 24 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FREEZING TEMPERATURES FRIDAY NIGHT AND EARLY SATURDAY WILL MAKE ROADS EXTREMELY SLIPPERY SO PLAN FOR EXTRA TIME WHEN DRIVING AND TAKE IT SLOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ076-251500- MENDOCINO INTERIOR- 817 PM PST THU DEC 24 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FREEZING TEMPERATURES FRIDAY NIGHT AND EARLY SATURDAY WILL MAKE ROADS EXTREMELY SLIPPERY SO PLAN FOR EXTRA TIME WHEN DRIVING AND TAKE IT SLOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ003-251500- NORTH COAST INTERIOR- 817 PM PST THU DEC 24 2015 ...WINTER STORM WARNING IN EFFECT UNTIL 10 PM PST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TONIGHT. A WINTER STORM WARNING IS IN EFFECT THROUGH 10 PM TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FREEZING TEMPERATURES FRIDAY NIGHT AND EARLY SATURDAY WILL MAKE ROADS EXTREMELY SLIPPERY SO PLAN FOR EXTRA TIME WHEN DRIVING AND TAKE IT SLOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ002-251500- MENDOCINO COAST- 817 PM PST THU DEC 24 2015 ...HARD FREEZE WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TONIGHT. SMALL HAIL WILL BE POSSIBLE WITH SHOWERS OVERNIGHT. PATCHY AREAS OF BLACK ICE MAY DEVELOP LATE TONIGHT INTO EARLY FRIDAY MORNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A HARD FREEZE WATCH IS CURRENTLY IN EFFECT FRIDAY NIGHT THROUGH SATURDAY MORNING. FREEZING TEMPERATURES WILL MAKE ROADS EXTREMELY SLIPPERY SO PLAN FOR EXTRA TIME WHEN DRIVING AND TAKE IT SLOW. MINOR COASTAL FLOODING IS POSSIBLE WITH VERY HIGH ASTRONOMICAL TIDES ON FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Dec 24, 8:43 PM PST, 5 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
843 PM PST THU DEC 24 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM SNOW 2 SW DINSMORE 40.46N 123.63W
12/24/2015 E12.0 INCH HUMBOLDT CA PUBLIC
ESTIMATED A FOOT OF SNOW ACCUMULATION AT
3800 FEET IN BURR VALLEY AND STILL SNOWING.
REPORT RECEIVED THROUGH SOCIAL MEDIA.
&&
RPALocal storm report, Dec 24, 9:04 PM PST, 5 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
904 PM PST THU DEC 24 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0903 PM SNOW 2 W DINSMORE 40.48N 123.63W
12/24/2015 M9.0 INCH HUMBOLDT CA PUBLIC
9 INCHES OF SNOW AT 2500 FT ON THE NORTH
SIDE OF BUCK MOUNTAIN
&&
RERSpecial weather statement, Dec 24, 9:26 PM PST, 5 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EUREKA
926 PM PST THU DEC 24 2015
CAZ001-003-250615-
REDWOOD COAST CA-NORTH COAST INTERIOR CA-
926 PM PST THU DEC 24 2015
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL HUMBOLDT COUNTY UNTIL
1015 PM PST...
AT 925 PM PST...DOPPLER RADAR WAS TRACKING A STRONG SHOWER NEAR
MANILA...MOVING SOUTHEAST AT 35 MPH.
DIME SIZE HAIL AND WINDS UP TO 40 MPH WILL BE POSSIBLE WITH THIS
SHOWER.
LOCATIONS IMPACTED INCLUDE...
EUREKA...ARCATA...MAPLE CREEK...MCKINLEYVILLE...BLUE LAKE...PINE
HILLS...SAMOA...CUTTEN...KNEELAND...FRESHWATER...BAYVIEW...MYRTLETOWN
AND HUMBOLDT HILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN EUREKA CALIFORNIA.
&&
LAT...LON 4087 12416 4096 12413 4074 12371 4053 12394
4075 12420 4076 12419 4076 12420 4080 12419
4081 12416 4081 12419 4079 12420 4077 12422
4077 12423
TIME...MOT...LOC 0525Z 310DEG 30KT 4086 12417
RPALocal storm report, Dec 24, 10:28 PM PST, 4 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
1028 PM PST THU DEC 24 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM SNOW 5 WSW FOREST GLEN 40.36N 123.42W
12/24/2015 E14.0 INCH TRINITY CA PUBLIC
14 INCHES OF SNOW AT 3000 FEET NEAR RUTH
LAKE. REPORT RECEIVED THROUGH SOCIAL MEDIA.
&&
RPALocal storm report, Dec 24, 10:30 PM PST, 4 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
1030 PM PST THU DEC 24 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 PM HAIL 2 SSW ARCATA ARPT 40.96N 124.11W
12/24/2015 E0.25 INCH HUMBOLDT CA PUBLIC
PEA SIZED HAIL COVERING MOST OF THE GROUND.
MIXED WITH RAIN.
&&
RPALocal storm report, Dec 24, 10:35 PM PST, 3 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
1035 PM PST THU DEC 24 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM HAIL 1 NW ARCATA 40.88N 124.09W
12/24/2015 E0.25 INCH HUMBOLDT CA PUBLIC
NUMEROUS REPORTS OF HAIL IN ARCATA. PHOTO
RECEIVED OF HAIL COVERING THE GROUND. TWO
CAR ACCIDENTS REPORTED ON HIGHWAY 101 IN
ARCATA AROUND THE SAME TIME.
&&
RPAThe office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 24, 4:28 PM PST | Special Weather Statement | EKA | Humboldt | 47 min |
| Dec 24, 4:44 PM PST | Special Marine Warning | EKA | 16 min | |
| Dec 24, 5:16 PM PST | Special Weather Statement | EKA | Humboldt | 29 min |
| Dec 24, 6:21 PM PST | Coastal Flood Advisory | EKA | 19 hr | |
| Dec 24, 8:01 PM PST | Special Weather Statement | EKA | Del Norte | 14 min |
| Dec 24, 9:26 PM PST | Special Weather Statement | EKA | Humboldt | 49 min |
| Dec 25, 4:23 AM PST | Hard Freeze Warning | EKA | 29 hr |
Nearby
Hazardous Seas Warnings in California, 2015Every hazardous seas warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.